Ask an expert
Question

22 Jul 2010

Vaginal Itching after Period
Hi there,

I''ve had this problem for a few months now.....

For about a week after I have my period, I experience dryness and vaginal itchiness. I''m 29, and have had this problem since before I was sexually active.

It happens every month after my period, and lasts for about a week to 2 weeks.

I went to a doctor recently, and he prescribed difluzole (1 tablet, once a month for 3 months). I took one tablet each month on the first day of my period. The problem went away while I was on difluzole, but now that I''m off it, the itchiness is back.

What do you think the problem is? Should I go back to my dr? I''ve never been to a gynae. Should I go to a gynae?

Thanks!
Anon.
Answer 572 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It does sound like thrush. Have a look at the Top 5 questions for ways of preventing recurrences. You don't have to see a gynaecologist, but you should be having regular pap smears if you are sexually active.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18606 votes
Vote